A 20-year-old male asked:
Disclaimer

i've been taking phenergan / promethazine every night for sleep, i want to stop taking it but i am worried there will be with withdrawal?

1 doctor answer
Dr. Robert Wilson
45 years experience Addiction Medicine
No withdrawal: Phenergan use does not cause physical dependence or withdrawals. However, if you use it daily, your body/brain becomes used to it and you may have some rebound insomnia on discontinuence.
Answered on Apr 29, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A member asked:
Dr. Stuart Hickerson
31 years experience Family Medicine
Sedation: Both medications cause sedation, so you should find they get you sleep. Be prudent with your dosing.
1
1 thank
A 17-year-old female asked:
Dr. Oscar Novick
57 years experience Pediatrics
Phenergan (promethazine): Phenergan (promethazine) is an anti histamine and is sleep, inducing.
A 26-year-old female asked:
Dr. Alan Wartenberg
A Verified Doctor answered
A US doctor answered Learn more
No withdrawal: in the traditional sense. Antihistamines do not work by the same mechanisms that alcohol or sedatives do, and there is no real tolerance to effects o ... Read More
A 25-year-old male asked:
Dr. Paul Pyles
32 years experience Addiction Medicine
Not likely to help: You may want to consider a medical assisted detox program. Don't try to detox from heroin on your own.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month